MDS and Procrit
December 8, 2017 at 1:21 am #34625Dr. Bruce FigotenParticipant
I read that using Procrit by itself is only 16% affective. Is that only for certain types of MDS?December 8, 2017 at 2:31 pm #34628mdsfoundModerator
EPO is used primarily in lower-risk, anemic MDS patients. It is recommended at least a 6- to 8-week trial of either EPO or darbepoetin. A rise in the hemoglobin of 1.5 g/dL or decrease in red blood cell transfusions are basic goals that you and your physician should be looking for by the end of this time period.December 22, 2017 at 7:06 pm #34711Sandy StovallParticipant
I have a question regarding my husband who has been on EPO for about three or four years now. He has had low blood counts all his life. Got to the place where he was fainting. Saw every doctor imaginable. Finally he was sent for a biopsy. That showed the “MDS” characteristics and he also has Jack-2 mutation. He started at 40,000 injection every two weeks. His levels never got to 10 and maintained. Med was upped to 60,000 but still up and down levels. Dec. 2017 results .. WBC 31.8 LY 13.3 MO 4.7 GR 82.0 LY# 4.2 MO# 1.5 GR# 26.1 RBC 3.22 Hgb 9.2 Hct 29.2 MCV 90.7 MCH 28.6 ////////mchc 31.6 RDW 35.7 Plt 506 MPV 12.2.
Now to add to this story. This year has been hellish! He had kidney stone surgery .. found his prostate so enlarged that the entry into left kidney was impossible. The doctor gouged him really bad. Lots of blood loss etc. A second surgery was done on right kidney to blast the stones. More complications followed .. Than a CT was done and they found he has a PVT. Thought he had cirrhosis .. just got biopsy report back .. he doesn’t! Now they are looking at a mass in his heart… he’s had severe ascetes, on meds, Portal hypertension , swollen spleen … and the list goes one. They are still trying to figure this out. He has lost so much weight and looks like a walking skeleton. Alarming to everyone. He can’t eat much as he feels full. Liver doctor today suggested this may have a tie to MDS (which he was not familiar with!) We have scheduled a second opinion with Vanderbuilt Hospital with a liver and gastro specialty group. Is this a good idea. We are about broke and just need to guidance. Male 73 Thank youDecember 23, 2017 at 3:55 pm #34713lynneParticipant
I am on 60,000 procrit once a week. Anyone at 80,000,and how is it tolerated? Thank u. LynneDecember 28, 2017 at 11:21 am #34723Gladys MizeParticipant
I had been on 40,000 units for 3 years & in July my blood levels stopped rising so they raised me to 60,000 units but it doesn’t seem to be working. I have never had any bad side effects. They are now talking about chemo. Anyone else have these issues? What did they put you on to help after the Procrit?January 15, 2018 at 8:05 pm #34841William EagleParticipant
I’ve taken Procrit (with some improvement) now combined with VIDAZA. There was minor improvement with Procrit, but Vidaza has made a big difference with all blood counts being boosted…I may be heading for a donor-driven transplant — and the goal I think is to get my counts as high as possible before that happens. Has anyone heard of any new meds in the pipeline for MDS? (My impression is that there are far more for blood conditions like multiple myeloma…though I’d hope there would be more MDS meds in development).January 20, 2018 at 7:52 pm #34855Owen MaguireParticipant
I am 79 with Multilineage MDS and have been injecting 40,000 units EPO (EPREX) once a week for 2 and a half years. My Hgl has gone from 110 to between 150 and 124 the last 3 months. Because of a fall in WaJanuary 20, 2018 at 11:28 pm #34856Owen MaguireParticipant
I am 79 with Multilineage MDS and have been injecting 40,000 units EPO (EPREX) once a week for 2 and a half years. My Hgl has gone from 111 to between 150 and 124 the last 3 months. Because of a fall in my WBC (1.6) I was placed on Vidaza ( 7 days on and 21 off) I start my 11th cycle this coming week and while my platelet, WBC neutrophils and RBC readings are not in the acceptable range they have all improved significantly. My Oncologist is ” Guardedly optamistic ” like a number of people on this forum I get tired more easily than before and a lot of times I forget to pace myself and suffer for it. I LOVE golf but even with driving in my cart I can not keep up with my normal group so am calling it quits this year and will increase my walking program. I have trouble with swelling and lumps on my stomach at injection sites but my Oncologist believes best results are acheived by direct injection and wants me to continue this way. All in all I do not feel that I an going downhill.
Register for an account, or login to post to our message boards. Click here.
- You must be logged in to reply to this topic.